I've had 4 pints of blood in 6 days, now 3 days after last transfusion starting all symtoms as before....less appetite..cant breath good..have panic attacks...weak/fatigue...breathing treatments,,anxiety injections..ativan...my diagnosis was anemia...certain type not specified...was told losing blood or body not making it...GI specialist found no problems...had scans, etc for tumors, chest....blood work daily, IV for all 11 days...kidneys not properly function doctor says....urinate 1000 cc at one time during day...other urniation is a few drops until empty next day...1000+ cc....i am 85..am i just shutting down...my heart? 4 pints seems like too much blood in 6 days. what can cause my bone marrow to not product blood?
At the age of 85 yrs, it is common for the bone marrow to slow down and this results in low blood cell production.
Based on the description you may be having aplastic anemia or Iron deficiency anemia which is more common at this age.
The blood that has been transfused will be based on the hemoglobin levels in your body.
It is common to have symptoms of palpitations and anxiety after blood transfusion, due to the excess volume of fluid in the body. But these are transient and will subside as the excess fluid is excreted from the body.
You might consult with your treating doctor who can explain you the proper findings and clear all your doubts.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Blood Disorders , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.